Citation: Brainsnap. "Euphoric to Not So Pleasant: An Experience with Hydrocodone & Alcohol - Wine (exp50283)". Erowid.org. Jun 21, 2021. erowid.org/exp/50283
I recently received some vicodin(hydrocodone) due to the removal of my wisdom teeth. One night, while still recovering, I decided that I should try some alcohol along with my normal dose of vicodin ( 2 pills every 4 hours for pain) on the suggestion of a friend who had tried the combination.
Normally, the vicodin did not have much effect on pain, and rather only made me drowsy. One strange thing I noticed was the lack of ability to stay awake while watching tv programs (though I did constantly wake up) and that I could not focus my eyes for short periods of time (20 sec-2 min) which became very uncomfortable.
I had recently eaten dinner, and drank a few glasses of wine (eventually reaching 5 glasses) alongside of it. The alcohol took effect quickly, much more quickly than I am used to alcohol taking effect. However, it was a much smoother transition. The alcohol did not have the same jolting effect I was used to, and I could easily control my movements and actions without the need to sit down. After I finished eating, I went to take two more vicodin, so at this point I had four pills in my system.
As the drugs continued to rise in my system, I lost a sense of self, and I could not focus on any single thing. Time lost it's function, and seemed to either go very slowly or very quickly, depending on my actions. Eventually, my girlfriend came over to bring me a drink, and messing around with her (for only about twenty minutes) seemed to take an hour. She left, and I went to watch a movie. The effects of the vicodin then started to show up- I could not pay attention to the movie, and fell asleep every couple of minutes, only to wake up a couple minutes later. As time went on, at this point about 3 hours after consumption of the pills and alcohol, I started to feel nauseous, to a minor degree. My breath tasted horrible, and I brushed my teeth for several minutes to no avail. Then I got slightly frightened that something bad would happen, and that the rest of the evening would be ruined due to the nauseous feeling.
I headed off to bed, expecting a deep sleep and hoping for a full effect-free recovery in the morning. However, I had trouble sleeping for about a half an hour, then fell asleep. A night of unpleasant dreams followed. I also woke up a few times in between to take sips of water and rid my mouth of the still-horrible taste that lingered.
In the morning, the alcohol had left after-effects (mild headache, slight stomach problems) but none of the hydrocodone effects remained.
It started out as a pleasant experience, with much euphoria and a loss of time and self, but turned into a bad combination.
I would definitely do this again, but with smaller doses to control the level of euphoria and nausea. I would also try eating during the high to dilute the effects.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.